| Model Number |
N/A |
| Medical Device Problem Codes |
Mechanical Problem (1384); Migration or Expulsion of Device (1395)
| Health Effect - Clinical Codes |
Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/08/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: blunt tip screw, 4x50mm; catalog#: 47-2486-050-40; lot#: 3024736.Cortical bone screw,4x28mm; catalog#: 47-2486-128-40; lot#: 3068488.Cortical bone screw, 4x30mm; catalog#: 47-2486-130-40; lot#: 3059650.Proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3073820.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00676, 0009613350-2021-00677, 0009613350-2021-00678.
Event or Problem Description
It was reported that after initial surgery the surgeon found that one of the proximal screws was backed out.No revision planned so far.
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: patient revision occurred, blunt tip screw, was revised and is available for return.Nail and other screws remain implanted.Investigation of this incident is currently ongoing, a follow up report will be submitted when additional information becomes available.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00676-1, 0009613350-2021-00677-1, 0009613350-2021-00678-1.
Event or Problem Description
It was reported that after initial surgery the surgeon found that one of the proximal screws was backed out.Patient revision occurred, blunt tip screw, was revised and is available for return.Nail and other screws remain implanted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that the operation was performed with ann nail on (b)(6), 2021.After 10 days from the initial, surgeon found 1st screw of the proximal screw was backed out 2cm from the proper position.The patient subsequently underwent revision surgery on an unknown date and the most proximal screw was explanted.The remaining screws and nail were left in-situ.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Images: five images of the explanted screw were received.Polished surfaces are seen along the threads of the screw, indicative of fixation with the corelock mechanism.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing with a potential correlation to the reported event.Surgical technique sap: explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.Conclusion: it was reported that the operation was performed with ann nail on (b)(6) 2021.After 10 days from the initial, surgeon found 1st screw of the proximal screw was backed out 2cm from the proper position.The patient subsequently underwent revision surgery on an unknown date and the most proximal screw was explanted.The remaining screws and nail were left in-situ.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Neither x-rays, operative notes, office visit notes, nor the explanted screw were received.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation it could be assumed that possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.Further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
No change to previously reported event.